Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 26, NWS Houston/Galveston, TX

August 1, 2014Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Aug 1, 2014, 12:32 AM CDT for Harris County, Texas. It was in force for 118 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2014, 12:32 AM CDT (05:32 UTC)
Expired
Aug 1, 2014, 2:30 AM CDT
In force
118 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

County Harris County, TX

The radar

The Houston radar (KHGX), 42 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 1:04 AM CDTFLASH FLOOD2 W Jacinto City, TXINTERSTATE 10 AND U.S. 90 ALTERNATE HIGH WATER REPORTED
Aug 1, 1:46 AM CDTHEAVY RAIN 3.96Houston, TX3.96 INCHES OF RAINFALL MEASURED AT U.S. 59 AND JEFFERSON IN THE PAST HOUR.
Aug 1, 1:49 AM CDTFLASH FLOODHouston, TXFLOODED ROADS... HWY 59 SERVICE ROAD NORTH OF FM1960...ALDINE BENDER AT JFK...EASTEX AND ROSEMARY...EASTEX AND ALDINE MAIL...HIGHWAY 59 AND LITTLE YORK
Aug 1, 2:00 AM CDTHEAVY RAIN 6.48Houston, TX6.48 BETWEEN 11PM AND 2 PM AT GREENS BAYOU AT HWY 59 AND HALLS BAYOU AT AIRLINE. MOST OF IT FELL IN JUST OVER 1 HOUR.
Aug 1, 2:00 AM CDTHEAVY RAIN 6.48Houston, TXRAINFALL OF 6.48 INCHES BETWEEN 11 PM AND 2 AM AT GREENS BAYOU AT HWY 59 AND HALLS BAYOU AT AIRLINE. MOST OF IT FELL IN JUST OVER 1 HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1796 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WGUS54 KHGX 010532
FFWHGX
TXC201-010730-
/O.NEW.KHGX.FF.W.0026.140801T0532Z-140801T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 AM CDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRIS COUNTY IN SOUTHEAST TEXAS...

* UNTIL 230 AM CDT
    
* AT 1230 AM CDT...GAUGE REPORTS INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR THE CITY OF HOUSTON. FIVE INCHES OF RAIN HAS 
  ALREADY FALLEN IN THE PAST HOUR. ANOTHER ONE TO THREE INCHES IS 
  POSSIBLE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NORTHWESTERN PASADENA...BAYTOWN...LA PORTE...DEER PARK...SOUTH
  HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...GALENA PARK...JACINTO
  CITY...JERSEY VILLAGE...HUNTERS CREEK VILLAGE...BUNKER HILL
  VILLAGE...PINEY POINT VILLAGE...FOURTH WARD...GREATER THIRD WARD...
  GREATER EASTWOOD...SECOND WARD...NEARTOWN / MONTROSE...NEAR
  NORTHSIDE HOUSTON AND BARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2977 9504 2978 9505 2975 9507 2972 9506
      2966 9509 2965 9549 2976 9567 2989 9570
      2995 9562 2979 9542 2987 9521 3001 9519
      3004 9506 2987 9499

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 12:00 AM CDT, 32 minutes earlier.

Area forecast discussion, Aug 1, 12:00 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 AM CDT FRI AUG 1 2014

.DISCUSSION...
SEE AVIATION FOR 6Z TAF ISSUANCE.

&&

.AVIATION...
HEAVY RAINFALL HAS NOW MOVED OVER KIAH WITH OTHER SHOWERS AND
THUNDERSTORMS FROM THIS EVENING DISSIPATED OR WEAKENING. HIGH RES
MODELS CONTINUE TO SHOW REDEVELOPMENT EARLY THIS MORNING AS THE
FRONT MAKES A SECOND ATTEMPT TO PUSH SOUTHWARDS. LOOKS THAT FRONT
HAS STARTED ITS PUSH AS DEWPOINT AT KCLL HAS STARTED TO FALL AND
WINDS ARE NOW OUT OF THE NORTH. HIGH RES RAP AND HRRR REDEVELOP
PRECIP FROM KCXO SOUTHWARDS AND BRING AN END TO THE PRECIP FOR THE
INLAND SITES BY 10AM. NEAR THE COAST THE CHANCES OF PRECIP WILL
CONTINUE THROUGHOUT THE DAY AS HIGH MOISTURE/ SURFACE BOUNDARY
REMAIN OVER THE AREA. STILL LEFT MENTION FOR A POSSIBLE SHOWER AS
FAR INLAND AS KIAH THANKS TO NAM KEEPING PWAT VALUES AT 1.90".

FOR OUR NORTHERN TAF SITES OF KCLL AND KUTS REDEVELOPMENT DOES NOT
LOOK LIKELY AS THE FRONT IS NEAR OR ALREADY THROUGH THE AREA.
KUTS IT WILL BE CLOSE THIS MORNING AS WINDS HAVE NOT YET SHIFTED.
23

&&

.PREV DISCUSSION... /ISSUED 1049 PM CDT THU JUL 31 2014/

UPDATE...
BEEN A BUSY NIGHT WITH LOTS OF RAIN AND ONE DAMAGE REPORT. RADAR
ESTIMATES IN THE POLK/SAN JACINTO/LIBERTY SHOW WIDESPREAD RAINFALL
TOTALS OF 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6.5 INCHES.

COLD FRONT HAS STALLED AROUND A HEARNE TO TYLER LINE WITH THE
STORMS HAVING MOVED OFF THE BOUNDARY REINFORCING THE COLD POOL
WITH THE OUTFLOW FROM THE FRONTAL BOUNDARY STORMS COLLIDING WITH
THE SEABREEZE AND FOCUS THE RAINS ACROSS THE NORTH. THE STORMS
HAVE CONTINUED TO PUSH VERY SLOWLY SOUTH AND 2 INCH PW AT GLS
STREAMING INTO THE CLUSTER IN EAST HARRIS-LIBERTY COUNTY. HAVE
CONCERNS THAT REDEVELOPMENT IS GOING TO OCCUR AFTER MIDNIGHT ALONG
THE FRONT AS IT GETS A NUDGE LATER TONIGHT AND PUSHED THE FRONT
DOWN TOWARD THE COAST BY 15-18Z FRIDAY.

HAVE ADJUSTED POPS BASED THE HRRR/RUC OF LATE WHICH HAVE DONE A
GOOD JOB AND SHOW THIS REDEVELOPMENT SCENARIO...GENERALLY RAISED
IN THE CENTRAL AND EAST...AND CONTINUED THE HEAVY RAIN THREAT.

TEMPERATURES LOOK ON TRACK TO COOL INTO THE LOWER 70S NORTH IN THE
WAKE OF THE FRONT.

45/23

PREV DISCUSSION... /ISSUED 652 PM CDT THU JUL 31 2014/

DISCUSSION...
SEE AVIATION FOR 0Z TAF ISSUANCE.

AVIATION...
SHOWERS AND THUNDERSTORMS ARE NOW INTO COLLEGE STATION AND
FORECASTED TO CONTINUE TO PUSH TO THE SOUTHEAST THIS EVENING. HIGH
RES MODELS HAVE STRUGGLED INITIALIZING AS ALL BUT THE RAP MISSED
THIS AFTERNOONS PRECIP NEAR KSGR/ KLBX. BECAUSE OF THE ABOVE HAVE
LEANED TOWARDS RAP WITH EVOLUTION OF SHOWERS AND THUNDERSTORMS.
MOST LIKELY THIS LINE WILL MOVE INTO KIAH AND KHOU IN THE NEXT TWO
HOURS BEFORE STARTING TO WEAKEN. LOOKS LIKE MOST TAF SITES WILL
SEE THUNDER WITH KLBX AND KGLS STILL IN QUESTION ON WHETHER
CURRENT CONVECTION WILL MAKE IT OR NOT. GLOBAL MODELS THEN BEGIN
TO DIFFER ON HOW THE FRONT WILL PROGRESS TOMORROW MORNING. THE GFS
PLUNGES THE DRIER AIR FARTHER TO THE SOUTH WHILE THE NAM HOLDS THE
DRIER AIR UP JUST AROUND KIAH TOMORROW. IF THE NAM IS RIGHT RAIN
COULD LINGER AROUND NEAR AND SOUTH OF KIAH TOMORROW. IF THE GFS
IS RIGHT THE PRECIP WILL BE CONFINED MORE NEAR THE COAST. FUTURE
TAF PACKAGES WILL WORK TO NARROW DOWN WHEN AND WHERE THE FRONT
WILL STALL. EITHER WAY BEHIND THE FONT PRECIP LOOKS TO COME TO AN
END. 23

PREV DISCUSSION... /ISSUED 627 PM CDT THU JUL 31 2014/

UPDATE...
HEAVY RAIN THREAT LOOKS TO BE RAPIDLY TAKING SHAPE OVER THE
NORTHERN 1/3 OF THE AREA. AREAS FROM CALDWELL TO COLLEGE STATION
TO MADISONVILLE HAVE ONGOING THUNDERSTORM THAT MOVED OFF THE
FRONTAL BOUNDARY AND GENERALLY MOVING AT 15-20 KNOTS TO THE SE.
SEABREEZE AND OUTFLOW BOUNDARY FROM STORMS IN THE METRO MARCHING
INLAND AND THE COLLISION AREA LOOKS TO FAVOR SOMETHING 20 MILES EITHER
SIDE OF A LINE FROM BRENHAM TO NAVASOTA TO CUT AND SHOOT TO
LIVINGSTON. HAVE DONE A QUICK UPDATE TO ADD LOCALLY HEAVY RAINFALL
AND RAISED POPS FOR THIS CORRIDOR. PW 2+ INCHES POOLED IN THERE
AND A BOUNDARY COLLISION LOOK TO FAVOR AT LEAST A FEW HOURS OF
HEAVY RAIN. STORM MOTIONS SHOULD SLOW AND SOME BACKBUILDING MAY
OCCUR...LATEST SPENES HIGHLIGHTING THIS THREAT AS WELL.
45/23

PREV DISCUSSION... /ISSUED 325 PM CDT THU JUL 31 2014/

DISCUSSION...
A NORTHWESTERLY FLOW ALOFT WILL HELP PUSH A COLD FRONT INTO SE TX
TONIGHT AND FRIDAY MORNING...AND THEN OFF THE COAST LATE FRIDAY.
LEANED HEAVILY ON THE 12Z NAM12 ALTHOUGH A MODEL CONSENSUS AGREED
WITH THE NAM OUTPUT. THE MAIN FORECAST CHALLENGE FOR TONIGHT
THROUGH FRIDAY IS THUNDERSTORM COVERAGE.

WEAK SHORTWAVE TROUGHS MOVING THROUGH THE FLOW ALOFT MAY HELP
GENERATE THUNDERSTORMS AHEAD OF THE COLD FRONT. THE SEABREEZE HAS
HELPED GENERATE THUNDERSTORMS TO THE SOUTHWEST OF METRO HOUSTON.
EXPECT THESE WILL BE FAIRLY SCATTERED THIS EVENING. OVERNIGHT
SHOULD SEE MORE WIDESPREAD COVERAGE AHEAD OF THE FRONT AS IT SINKS
INTO THE FORECAST AREA. THERE MAY BE A BREAK IN THE COVERAGE LATER
FRIDAY MORNING BEFORE REDEVELOPMENT FRIDAY AFTERNOON. THE FRONT
SHOULD WORK ITS WAY ALONG THE COAST BY FRIDAY NIGHT. THAT SAID...
THE MODELS HAVE BACKED OFF OF THE RAINFALL POTENTIAL...ESPECIALLY
ON FRIDAY. MODEL SOUNDINGS HAVE THE BEST PW/S OF ABOUT 2 INCHES
TONIGHT AND EARLY FRIDAY. THE NAMBUFR FORECAST SOUNDINGS SHOW THAT
THE BEST CHANCES FOR ISOLATED STRONG STORMS WILL BE LATE THIS
AFTERNOON AND EARLY EVENING.

THE FRONT WILL MOVE BACK INLAND AND THE SUBTROPICAL RIDGE WILL TRY
AND BUILD BACK OVER THE AREA NEXT WEEK. THIS WILL LEAD TO A WARMER
AND MORE HUMID TREND DURING THE FIRST HALF OF THE WEEK.

40

MARINE...
LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL CONTINUE THROUGH
TONIGHT. A WEAK COLD FRONT WILL APPROACH THE COAST ON FRIDAY...
PROBABLY STALL AND MEANDER BACK AND FORTH NEAR THE COASTLINE
THROUGH THE WEEKEND. THIS BOUNDARY SHOULD SERVE AS A FOCUS FOR
PERIODS OF SHOWERS AND THUNDERSTORMS. LIGHT AND VARIABLE WINDS
SHOULD PERSIST WITH LOW SEAS... EXCEPT IN AND NEAR STORMS. AN
ONSHORE FLOW IS EXPECTED TO RETURN TO THE AREA WITH WINDS AND SEAS
REMAINING BELOW CAUTION LEVELS. 47

PREV DISCUSSION... /ISSUED 1209 PM CDT THU JUL 31 2014/

AVIATION...
NOT TOO MANY CHANGES TO ONGOING TAF PACKAGE...MAINLY TO PUSH BACK
TEMPOS A FEW HOURS. FRONTAL BOUNDARY MAKING SLOW PROGRESS TOWARD
SE TX. SAT IMAGERY DOES SHOW SOME BREAKS IN CLOUDS AHEAD OF IT
WHICH SHOULD ALLOW SOME DESTABILIZATION IN ADVANCE. GOES PW
ESTIMATES 2-2.3" PW'S ACROSS THE AREA. DO ANTICIPATE INCREASED SCT
ACTIVITY TO DEVELOP ACROSS N HALF OF SE TX THIS AFTN...THEN
SAGGING SWD TOWARD 1-10 & METRO AREAS DURING THE EVENING AND
NIGHTTIME HOURS. SEVERAL MODELS SHOWING FURTHER
ENHANCEMENT/REDEVELOPMENT BETWEEN 1-7AM CDT SOUTH OF A COLUMBUS-
LIVINGSTON LINE SO KEPT VCTS'S GOING OVERNIGHT AT LEAST UNTIL
TRENDS & INCREASED CONFIDENCE CAN BE ESTABLISHED. CONSIDERING
DEEPER AVAILABLE MOISTURE...RAINFALL COULD BE LOCALLY HEAVY AT
TIMES. PROBABLY SEE A BREAK AFTER SUNRISE...FOLLOWED BY POSSIBLE
MORE SCT ACTIVITY DURING THE AFTN DEPENDING WHERE THE BOUNDARY
BECOMES SITUATED AND IF WE CAN GET SOME INSTABILITY.
OTHERWISE...VFR OUTSIDE OF CONVECTION. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  73  89  71  90 /  50  30  20  10  20
HOUSTON (IAH)              91  75  90  73  90 /  40  60  40  30  20
GALVESTON (GLS)            88  80  87  79  89 /  20  40  30  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

AVIATION/MARINE...23
Hazardous weather outlook, Jul 31, 4:22 AM CDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
422 AM CDT THU JUL 31 2014

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-010930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
422 AM CDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION BEGINNING THIS AFTERNOON AND EXTENDING THROUGH THE
OVERNIGHT HOURS. ISOLATED STRONG STORMS ARE POSSIBLE WITH SOME
GUSTY WINDS. THE GREATEST THREAT WILL BE HEAVY RAINFALL WITH THE
STRONGER STORMS LEADING TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING AS
THE FRONT PUSHES OFFSHORE. CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL LINGER INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 8:30 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
830 PM CDT THU JUL 31 2014

TXZ199-211>213-010230-
HARRIS TX-AUSTIN TX-WALLER TX-MONTGOMERY TX-
830 PM CDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUSTIN...SOUTHWESTERN
MONTGOMERY...NORTHWESTERN HARRIS AND CENTRAL WALLER COUNTIES UNTIL
930 PM CDT...

AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALLER...OR NEAR PRAIRIE VIEW...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TOMBALL...SEALY...PRAIRIE VIEW...BROOKSHIRE...HOCKLEY...WALLER...PINE
ISLAND...SAN FELIPE...STAGECOACH...PATTISON...CYPRESS AND MONAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2997 9622 3018 9578 3001 9548 2969 9619
TIME...MOT...LOC 0129Z 326DEG 12KT 3003 9594
Special weather statement, Jul 31, 9:44 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
944 PM CDT THU JUL 31 2014

TXZ178-199-200-213-010345-
HARRIS TX-SAN JACINTO TX-LIBERTY TX-MONTGOMERY TX-
944 PM CDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN HARRIS...WESTERN LIBERTY AND SOUTHEASTERN SAN JACINTO
COUNTIES UNTIL 1045 PM CDT...

AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NORTH CLEVELAND TO
NEAR SPLENDORA TO CHATEAU WOODS...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. VERY
HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HUMBLE...NORTHWESTERN LIBERTY...CLEVELAND...DAYTON...KINGWOOD...
SPRING...THE WOODLANDS...CROSBY...OAK RIDGE NORTH...SHENANDOAH...
SPLENDORA...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...HARDIN...
PLUM GROVE...KENEFICK...NORTH CLEVELAND...WOODLOCH AND DAYTON LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3006 9480 2987 9516 3015 9554 3030 9525
      3048 9505 3035 9468 3022 9464 3021 9463
TIME...MOT...LOC 0243Z 301DEG 20KT 3040 9504 3027 9519 3015 9541

!KP!
Local storm report, Jul 31, 10:04 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1004 PM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      SHEPHERD                30.49N  95.00W
07/31/2014                   SAN JACINTO        TX   FIRE DEPT/RESCUE

            SHERIFFS OFFICE REPORTED HIGH WATER AND STREET FLOODING
            ON HIGHWAY 59 FEEDER BETWEEN FM223 AND RAGDALE SPRINGS.

&&

EVENT NUMBER HGX1400163

KP
Local storm report, Jul 31, 10:13 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1013 PM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     CLEVELAND               30.34N  95.08W
07/31/2014                   LIBERTY            TX   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING FM787 1 4 MILE EAST OF
            CLEVELAND ANNEX BUILDING.

&&

EVENT NUMBER HGX1400164

KP
Special weather statement, Jul 31, 10:49 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 PM CDT THU JUL 31 2014

TXZ199-200-213-010430-
HARRIS TX-LIBERTY TX-MONTGOMERY TX-
1049 PM CDT THU JUL 31 2014

...SPECIAL WEATHER STATEMENT...

AT 1049 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KINGWOOD...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUMBLE...KINGWOOD...SPRING...ROMAN FOREST...ATASCOCITA...LAKE
HOUSTON...BUSH INTERCONTINENTAL AIRPORT AND PORTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3002 9535 3017 9518 3016 9486 2992 9508
TIME...MOT...LOC 0349Z 283DEG 12KT 3006 9516
Local storm report, Jul 31, 11:27 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY RAIN       4 ENE ALDINE            29.94N  95.31W
07/31/2014  M2.52 INCH       HARRIS             TX   MESONET

            HIGH WATER AT BELTWAY 8 AND JFK

&&

EVENT NUMBER HGX1400165

BAH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:43 PM CDTSpecial Weather StatementHGXPolk47 min
Jul 31, 7:44 PM CDTSpecial Weather StatementHGXWaller61 min
Jul 31, 8:02 PM CDTSpecial Weather StatementHGXPolk73 min
Jul 31, 8:13 PM CDTAreal Flood AdvisoryHGXLiberty, Polk, San Jacinto, Trinity2 hr
Jul 31, 8:30 PM CDTSpecial Weather StatementHGXWaller60 min
Jul 31, 9:02 PM CDTFlash Flood WarningHGXPolk2 hr
Jul 31, 9:44 PM CDTSpecial Weather StatementHGXLiberty61 min
Jul 31, 9:50 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery24 min
Jul 31, 9:53 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Polk, San Jacinto, Walker112 min
Jul 31, 10:49 PM CDTSpecial Weather StatementHGXLiberty41 min
Jul 31, 10:53 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery37 min
Jul 31, 11:03 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery2 hr
Jul 31, 11:18 PM CDTAreal Flood AdvisoryHGXHarris57 min
Jul 31, 11:33 PM CDTFlash Flood WarningHGXHarris, Montgomery3 hr
Jul 31, 11:57 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery2 hr
Aug 1, 1:21 AM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery54 min
Aug 1, 1:55 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris65 min
Aug 1, 2:09 AM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery3 hr
Aug 1, 2:22 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris113 min
Aug 1, 2:52 AM CDTAreal Flood AdvisoryHGXFort Bend, Wharton113 min
Aug 1, 4:21 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris54 min
Aug 1, 5:27 PM CDTSpecial Marine WarningHGX48 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.